MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned device consisted of a direxion microcatheter in two pieces.Analysis of the tip, inner/outer shaft, and hub/strain relief included microscopic and visual inspection.Inspection revealed an outer shaft separation located 12mm from the tip of the device with the inner shaft stretched between the separation.Inspection of the rest of the device found no other damage or defect with the device.
 
Event or Problem Description
It was reported that there was difficulty removing the device.Vascular access was obtained via radial approach.The target lesion was located in the moderately tortuous ovarian vein.A 155 direxion hi-flo fathom-16 system was selected for use.During the procedure, an angio dynamics soft vu 5fr diagnostic catheter was inserted into the left gonadal vein after obtaining radial access via a 5fr sheath.Subsequently, the fathom guidewire was inserted through the angio dynamics catheter down into the left gonadal vein.The direxion catheter was advanced over the fathom guidewire and was able to cannulate the vein.Pushable coils were delivered after correct positioning was confirmed and embolization was completed.However, excessive resistance was noted upon pullback of the direxion catheter.The direxion and angio dynamics catheter were then removed together and the tip of the direxion was then noted to be stretched and malformed.The procedure was competed with this device.There were no patient complications reported.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10494090
Report Number2134265-2020-12314
Device Sequence Number2476876
Product Code KRA
UDI-Device Identifier08714729839729
UDI-Public08714729839729
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0025512968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2020
Initial Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR